Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 20, NWS Salt Lake City, UT

June 3, 2008

NWS Salt Lake City, UT issued this wind advisory at Jun 3, 2008, 4:38 AM MDT. It took effect at Jun 3, 2008, 2:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 4:38 AM MDT (10:38 UTC)
In effect from
Jun 3, 2008, 2:00 PM MDT
Expired
Jun 3, 2008, 7:45 PM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 031038
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 AM MDT TUE JUN 3 2008

...WINDY CONDITIONS ACROSS NORTHWEST UTAH THIS AFTERNOON AND 
EVENING...

.A COLD FRONT WILL PASS THROUGH NORTHERN UTAH THIS AFTERNOON.
STRONG GUSTY WINDS WILL DEVELOP BEHIND THIS FRONT DURING THE
AFTERNOON AND EVENING HOURS. 

UTZ005-032000-
/O.NEW.KSLC.WI.Y.0020.080603T2000Z-080604T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
438 AM MDT TUE JUN 3 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF NORTHERN
UTAH. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH ARE
EXPECTED TO DEVELOP BEHIND A PASSING COLD FRONT ACROSS NORTHWEST
UTAH THIS AFTERNOON INTO THIS EVENING. THESE WINDS ARE EXPECTED
TO DIMINISH AFTER MIDNIGHT.

STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ROUTES SUCH AS
INTERSTATE 80. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 032027
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
227 PM MDT TUE JUN 3 2008

...WINDY CONDITIONS ACROSS NORTHWEST UTAH THROUGH THIS EVENING...

.A COLD FRONT WILL CONTINUE ACROSS CENTRAL UTAH THIS EVENING.
NORTHWEST WINDS WILL DEVELOP AND INCREASE BEHIND THIS FRONT
THROUGH THE EVENING HOURS. GUSTY NORTHWEST WINDS WILL REDEVELOP
WEDNESDAY AFTERNOON WHEN A STRONGER STORM ARRIVES.

UTZ004-040600-
/O.EXA.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/
SOUTHERN WASATCH FRONT-
227 PM MDT TUE JUN 3 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS WIND ADVISORY IS FOR THE UTAH VALLEY NORTHERN UTAH.
NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THIS
EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT...
BUT WINDY CONDITIONS WILL OCCUR AGAIN DURING WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ005-040600-
/O.CON.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
227 PM MDT TUE JUN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS WIND ADVISORY IS FOR THE THE UTAH GREAT SALT LAKE DESERT OF
NORTHERN UTAH. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR
50 MPH ARE EXPECTED TO OCCUR LATE THIS AFTERNOON AND THIS
EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT...
BUT WINDY CONDITIONS WILL REDEVELOP BY WEDNESDAY AFTERNOON AND
PERSIST INTO WEDNESDAY EVENING.

STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ROUTES SUCH AS
INTERSTATE 80.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AOT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 032032 CCA
NPWSLC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
231 PM MDT TUE JUN 3 2008

...WINDY CONDITIONS ACROSS NORTHWEST UTAH THROUGH THIS EVENING...

.A COLD FRONT WILL CONTINUE ACROSS CENTRAL UTAH THIS EVENING.
NORTHWEST WINDS WILL DEVELOP AND INCREASE BEHIND THIS FRONT
THROUGH THE EVENING HOURS. GUSTY NORTHWEST WINDS WILL REDEVELOP
WEDNESDAY AFTERNOON WHEN A STRONGER STORM ARRIVES.

UTZ004-040600-
/O.COR.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/
SOUTHERN WASATCH FRONT-
231 PM MDT TUE JUN 3 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS WIND ADVISORY IS FOR THE UTAH VALLEY OF NORTHERN UTAH.

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THIS
EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT...
BUT WINDY CONDITIONS WILL OCCUR AGAIN DURING WEDNESDAY AFTERNOON
AND EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ005-040600-
/O.COR.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
231 PM MDT TUE JUN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF NORTHERN
UTAH.

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH ARE
EXPECTED TO OCCUR LATE THIS AFTERNOON AND THIS EVENING. THESE
WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT... BUT WINDY
CONDITIONS WILL REDEVELOP BY WEDNESDAY AFTERNOON AND PERSIST INTO
WEDNESDAY EVENING.

STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ROUTES SUCH AS
INTERSTATE 80.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AOT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 040145
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
745 PM MDT TUE JUN 3 2008

UTZ004-005-040245-
/O.CAN.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
745 PM MDT TUE JUN 3 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE SOUTHERN WASATCH FRONT AND THE GREAT SALT
LAKE DESERT. 

SUSTAINED STRONG NORTHWEST WINDS ARE NO LONGER EXPECTED.

HOWEVER...WINDY CONDITIONS ARE STILL POSSIBLE WITH SPEEDS
GENERALLY IN THE 20 TO 30 MPH RANGE. BRIEF STRONGER GUSTS ARE
ALSO POSSIBLE...ESPECIALLY NEAR ANY SHOWERS.

WINDS WILL DROP OFF AFTER MIDNIGHT TONIGHT BUT ARE EXPECTED TO
INCREASE AGAIN WEDNESDAY AFTERNOON AND CONTINUE THROUGH THE
EVENING AS A STRONGER AND COLDER STORM SYSTEM MOVES INTO THE AREA.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 2, 9:57 PM MDT, 6 hours 41 minutes earlier.

Area forecast discussion, Jun 2, 9:57 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
957 PM MDT MON JUN 2 2008

.SYNOPSIS...A PACIFIC SYSTEM CROSSING THE NORTHERN ROCKIES WILL
BRUSH BY NORTHERN UTAH AND SOUTHWEST WYOMING TONIGHT. A STRONGER
SYSTEM WILL CROSS NORTHERN PORTIONS OF THE AREA LATE TUESDAY. AN
EVEN STRONGER AND COLDER SYSTEM WILL MOVE INTO THE AREA WEDNESDAY
AFTERNOON.

&&

.DISCUSSION...A WEAK SHORT WAVE TROF TRAVERSING THE NORTHERN ROCKIES
HAS SEND A DRY COLD FRONT INTO NORTHWESTERN UT THIS EVE. THIS FRONT
SHOULD STALL NOT MUCH SOUTH OF THE SALT LAKE AREA. ISOLATED HIGH
BASED AFTERNOON CONVECTION IS DYING WITH THE LOSS OF HEATING AND THE
FRONTAL BOUNDARY LOOKS TOO WEAK TO SUPPORT ANY OF THIS ON ITS OWN.

NEXT COUPLE OF SHORT WAVES ARE EACH STRONGER THAN THE PRIOR ONE. THE
SECOND WAVE TOMORROW EVE WILL HAVE A STRONGER COLD FRONT AND MORE
WIDESPREAD CONVECTION BUT THE IMPACT WILL BE LIMITED TO THE NORTHERN
ZONES.

THE THIRD WAVE WED IS FORECAST TO BE A COLD MOIST AND ENERGETIC
SYSTEM THAT IS EXPECTED TO BRING MUCH COLDER TEMPS AND WIDESPREAD
PRECIP TO THE AREA STARTING LATE WED THRU THU.

NEW 00Z NAM GETS 700 MB TEMPS DOWN TO -5C OVER SLC BY 12Z THU AND IS
STILL A LITTLE COLDER THAN THE GFS AND EC...AND POSSIBLY A LITTLE
TOO COLD.

CURRENT FORECAST CAPTURES THESE TRENDS AND NO UPDATES PLANNED AT
THIS TIME.

&&

.AVIATION...WINDS ARE EXPECTED TO SHIFT BACK TO THE NORTH TO
NORTHWEST AT THE KSLC TERMINAL BY 0430Z TONIGHT. THEY ARE THEN
EXPECTED TO STAY NORTH TO NORTHWESTERLY UNTIL 07-09Z...WHEN A SHIFT
TO SOUTH TO SOUTHEASTERLY IS EXPECTED. THERE IS A 20 PERCENT CHANCE
THE WINDS WILL STAY NORTH TO NORTHWEST AS LATE AS 11Z.

&&

.FIRE WEATHER...SOUTHWEST WINDS ACROSS SOUTHERN UTAH HAVE DIMINISHED
WITH THE LOSS OF DAYTIME HEATING. HOWEVER...OVERNIGHT RH RECOVERY IS
EXPECTED TO REMAIN POOR AND GUSTY WINDS ARE EXPECTED TO ONCE AGAIN
REDEVELOP ACROSS SOUTHERN UTAH ON TUESDAY. THIS COMBINED WITH
CRITICALLY LOW HUMIDITIES WILL ONCE AGAIN CREATE SEVERE FIRE WEATHER
CONDITIONS AND THE EXISTING RED FLAG WARNING THROUGH 9 PM TUESDAY
EVENING COVERS THIS WELL.

THINGS BECOME A BIT MORE UNCERTAIN ON WEDNESDAY ACROSS SOUTHERN
UT...AS A STRONG COLD FRONT DROPS SOUTHWARD THROUGH THE STATE.
ALTHOUGH SOUTHWEST WINDS ARE EXPECTED TO BE STRONG WEDNESDAY
AFTERNOON...MODELS ARE SUGGESTING THAT MINIMUM RH VALUES WILL REMAIN
ABOVE CRITICAL THRESHOLDS ACROSS SOUTHWEST AND SOUTH CENTRAL UT.
ADDITIONALLY...LAND MANAGEMENT OFFICIALS HAVE INDICATED THAT THERE
IS SOME CONCERN AS TO WHETHER SUFFICIENT FUELS CURRENTLY EXIST
ACROSS THESE AREAS TO SUPPORT LARGE FIRE GROWTH. WE WILL CONTINUE TO
HOLD OFF ON EXTENDING RED FLAG WARNING INTO WEDNESDAY AT THIS POINT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM TUESDAY FOR UTZ019-UTZ020.

WY...NONE.

&&

PUBLIC/FIRE WEATHER...WILENSKY
AVIATION...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.